Illinois Journal of Mathematics

Decompositions of rational functions over real and complex numbers and a question about invariant curves

Peter Müller

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider the connection of functional decompositions of rational functions over the real and complex numbers, and a question about curves in the complex plane which are invariant under a rational function.

Article information

Source
Illinois J. Math., Volume 59, Number 4 (2015), 825-838.

Dates
Received: 19 March 2015
Revised: 20 September 2016
First available in Project Euclid: 27 February 2017

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1488186011

Digital Object Identifier
doi:10.1215/ijm/1488186011

Mathematical Reviews number (MathSciNet)
MR3628291

Zentralblatt MATH identifier
1361.30041

Subjects
Primary: 30D05: Functional equations in the complex domain, iteration and composition of analytic functions [See also 34Mxx, 37Fxx, 39-XX] 37F10: Polynomials; rational maps; entire and meromorphic functions [See also 32A10, 32A20, 32H02, 32H04]
Secondary: 14H52: Elliptic curves [See also 11G05, 11G07, 14Kxx] 20B05: General theory for finite groups

Citation

Müller, Peter. Decompositions of rational functions over real and complex numbers and a question about invariant curves. Illinois J. Math. 59 (2015), no. 4, 825--838. doi:10.1215/ijm/1488186011. https://projecteuclid.org/euclid.ijm/1488186011


Export citation

References

  • R. M. Avanzi and U. M. Zannier, The equation $f(X)=f(Y)$ in rational functions $X=X(t)$, $Y=Y(t)$, Compos. Math. 139 (2003), no. 3, 263–295.
  • A. Eremenko, Circles and rational functions, MathOverflow, http://mathoverflow.net/q/103949 (version: 2012-12-03).
  • A. Eremenko, Invariant curves and semiconjugacies of rational functions, Fund. Math. 219 (2012), no. 3, 263–270.
  • A. Eremenko, Analytic invariant curves for rational functions, 2013, unpublished note.
  • A. Eremenko, Personal communication, 2013.
  • M. D. Fried and R. E. MacRae, On the invariance of chains of fields, Illinois J. Math. 13 (1969), 165–171.
  • R. M. Guralnick, P. Müller and J. Saxl, The rational function analogue of a question of Schur and exceptionality of permutation representations, Memoirs of the American Mathematical Society, vol. 162, American Mathematical Society, 2003.
  • R. E. MacRae and P. Samuel, Subfields of index $2$ of elliptic function fields, Conference on Commutative Algebra (Univ. Kansas, Lawrence, Kan., 1972), Lecture Notes in Math., vol. 311, Springer, Berlin, 1973, pp. 171–193.
  • J. Milnor, On Lattès maps, Dynamics on the Riemann sphere, Eur. Math. Soc., Zürich, 2006, pp. 9–43.
  • P. Müller, Circles and rational functions, MathOverflow, http://mathoverflow.net/q/115979 (version: 2012-12-11).
  • L. Rédei, Über eindeutig umkehrbare Polynome in endlichen Körpern, Acta Univ. Szeged. Sect. Sci. Math. 11 (1946), 85–92.
  • J. H. Silverman, Advanced topics in the arithmetic of elliptic curves, Springer–Verlag, New York, 1994.
  • J. H. Silverman, The arithmetic of dynamical systems, Graduate Texts in Mathematics, vol. 241, Springer, New York, 2007.
  • G. Turnwald, On Schur's conjecture, J. Aust. Math. Soc. A 58 (1995), 312–357.